Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 29, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Feb 23, 2016, 3:42 PM CST for Saint Tammany Parish, Washington Parish, Louisiana; Pearl River County, Mississippi. It was in force for 33 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 23, 2016, 3:42 PM CST (21:42 UTC)
- Expired
- Feb 23, 2016, 4:15 PM CST
- In force
- 33 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Saint Tammany Parish, LA, Washington Parish, LA, Pearl River County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 23, 3:49 PM CST | TORNADO 1 | 8 Se Bogalusa, MS | INFORMATION FROM DAMAGE SURVEY INDICATES AN EF1 TORNADO WITH ESTIMATED WIND SPEED OF 105 MPH BEGAN NEAR DONLEY BURKS ROAD WEST OF HIGHWAY 43 AND TRACKED NORTHEAST ENDING AROUND OSBORN MOODY ROAD SOUTHWEST POPLARVILLE. DAMAGE PATH WAS 9.7 MILES WITH A MAXIMUM W |
| Feb 23, 3:54 PM CST | TORNADO 1 | 6 Ese Sandy Hook, MS | THIS TORNADO STARTED IN PEARL RIVER COUNTY AND CROSSED INTO SOUTHWEST MARION COUNTY WHERE IT SNAPPED NUMEROUS SOFTWOOD AND HARDWOOD TREES. THE TORNADO ALSO CAUSED ROOF DAMAGE TO A HUNTING LODGE JUST ACROSS THE COUNTY LINE. THE TORNADO CONTINUED NORTH NORTHEAST |
| Feb 23, 3:57 PM CST | TORNADO 1 | 8 Sw Poplarville, MS | PRELIMINARY DAMAGE TO TREES AND STRUCTURES CONSISTENT WITH LOW END EF-1. MORE DETAILS WILL BE PROVIDED UPON COMPLETION OF SURVEY. |
| Feb 23, 3:57 PM CST | TORNADO | 11 Sw Poplarville, MS | EMERGENCY MANAGER REPORTED MULTIPLE STRUCTURES WITH DAMAGE NEAR HENLEFIELD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 23, 11:08 AM CST | Tornado Watch | SPC | 7 hr |
| Feb 23, 2:13 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
141
WUUS54 KLIX 232142
SVRLIX
LAC103-117-MSC109-232215-
/O.NEW.KLIX.SV.W.0029.160223T2142Z-160223T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
342 PM CST TUE FEB 23 2016
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN WASHINGTON PARISH IN SOUTHEASTERN LOUISIANA...
NORTHWESTERN ST. TAMMANY PARISH IN SOUTHEASTERN LOUISIANA...
PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 415 PM CST
* AT 341 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SANDY HOOK TO NEAR CROSSROADS TO BUSH TO NEAR
COVINGTON...MOVING NORTHEAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
BOGALUSA...COVINGTON...POPLARVILLE...ABITA SPRINGS...VARNADO...
MADISONVILLE...SUN...CROSSROADS...BUSH...MCNEIL AND ANGIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
NEW ORLEANS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST FOR SOUTHEASTERN
LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3098 8947 3098 8943 3101 8942 3101 8935
3096 8934 3067 8942 3065 8954 3062 8956
3038 9024 3056 8995 3076 8985 3100 8987
3101 8950
TIME...MOT...LOC 2141Z 235DEG 43KT 3097 8982 3080 8981 3059 8990 3045
9014
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 3:42 PM CST, 0 minutes earlier.
Area forecast discussion, Feb 23, 3:42 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
342 PM CST TUE FEB 23 2016
.DISCUSSION...
SHOWERS AND THUNDERSTORMS WERE OVER MUCH OF THE FORECAST AREA AS
OF 330PM WITH A 998MB SURFACE LOW PRESSURE OVER NORTHWEST
LOUISIANA. A WARM FRONT EXTENDED EASTWARD WITH A COLD FRONT
TRAILING TO THE SOUTHWEST. BEHIND THE COLD FRONT...WINDS WERE
GUSTING 25-30 KNOTS OVER EAST TEXAS. ALREADY HAVE HAD A ROUND OF
SEVERE THUNDERSTORMS WITH SEVERAL TORNADOES REPORTED (SEE LOCAL
STORM REPORTS FOR DETAILS). 18Z KLIX SOUNDING SHOWED THAT
INSTABILITY AND SHEAR HAD INCREASED SUBSTANTIALLY SINCE THIS
MORNING WITH SBCAPE NEAR 1900 J/KG AND 0-1KM SHEAR OVER 200
M2/S2...THOUGH RECENT SPC MESOSCALE DISCUSSION INDICATES IT MAY BE
CLOSER TO 500 M2/S2. SEVERE STORMS WILL REMAIN POSSIBLE UNTIL THE
COLD FRONT MOVES ACROSS FROM WEST TO EAST THIS EVENING. A ROUGH
TIMING ON THE FRONT SHOULD PUT IT AROUND THE I-55 CORRIDOR NEAR
0Z...EAST OF ALL OF LOUISIANA AND SOUTHWEST MISSISSIPPI COUNTIES
BY AROUND 3Z AND CLEAR OF THE COASTAL MISSISSIPPI COUNTIES AND OUR
FORECAST AREA BY 5 OR 6Z. BEHIND THE FRONT...WE WILL SEE WINDS
REALLY BEGIN GUSTING AS THE LOW DEEPENS AND UPPER LEVEL WINDS
STRENGTHEN THIS EVENING. WIND ADVISORY MAY NEED TO BE EXTENDED FOR
A FEW HOURS IN THE MORNING OVER THE SOUTHSHORE...BUT WILL MONITOR
TRENDS TO SEE IF THIS IS WARRANTED. WE'LL SEE QUITE A BIT OF CLOUD
COVER OVER THE ENTIRE AREA TOMORROW AS UPPER LEVEL MOISTURE WRAPS
BACK BEHIND THE LOW PRESSURE MOVING INTO WESTERN TENNESSEE.
SHOWERS FOR TOMORROW WILL BE MOSTLY CONFINED TO AREAS NORTH OF
I-10/I-12.
AS SKIES BEGIN TO CLEAR LATE TOMORROW AND TOMORROW NIGHT...HIGH
PRESSURE WILL MOVE ACROSS THE AREA PROMOTING A DRY FORECAST. THE
NEXT CHANCE FOR RAINFALL WILL BE EARLY NEXT WEEK AS A COLD FRONT
MOVES INTO THE AREA AND TRIES TO MOVE OFFSHORE. HOWEVER...IT WILL
STALL OUT OVER THE AREA BEFORE LIFTING NORTHWARD WITH THE NEXT
WEATHER SYSTEM MOVING ACROSS THE CENTRAL PLAINS.
ANSORGE
&&
.AVIATION...
WIDESPREAD CONVECTION WILL IMPACT MOST OF THE TERMINALS THROUGH THE
REMAINDER OF THE AFTERNOON AND INTO THE EVENING...ENDING FROM WEST
TO EAST DURING THE EVENING HOURS. MVFR CEILINGS WILL THEN PREVAIL
OVERNIGHT AND INTO EARLY WEDNESDAY BEFORE IMPROVING TO VFR CATEGORY
CONDITIONS DURING THE DAY WEDNESDAY. BREEZY TO WINDY CONDITIONS CAN
BE EXPECTED IN THE WAKE OF A COLD FRONT THAT WILL PUSH ACROSS THE
FORECAST AREA THIS EVENING. 11
&&
.MARINE...
WINDS HAVE BEEN STRENGTHENING OVER THE COASTAL WATERS AND WILL
CONTINUE TO DO SO THROUGH THIS EVENING AS LOW PRESSURE MOVES FROM
NORTHWEST LOUISIANA INTO NORTHWEST MISSISSIPPI. AS THE LOW DEEPENS
AND THE COLD FRONT MOVES THROUGH THE COASTAL WATERS...WINDS WILL
BECOME SUSTAINED AT 30-35 KNOTS WITH GUSTS UP TO 45 KNOTS. A FEW
GUSTS MAY APPROACH 50 KNOTS...BUT WILL STAY WITH GALE WARNING VS
STORM WARNING. WINDS WILL START TO EASE A BIT TOMORROW...BUT SMALL
CRAFT CONDITIONS WILL PERSIST THOUGH AT LEAST WEDNESDAY EVENING. BY
THURSDAY...CONDITIONS SHOULD BE BELOW SMALL CRAFT ADVISORY. HIGH
PRESSURE WILL APPROACH THE AREA ON THURSDAY AND FRIDAY PROMOTING
CALMER WINDS AND SEAS.
ANSORGE
.DECISION SUPPORT...
DSS CODE....ORANGE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MODERATE RISK OF SEVERE WEATHER
RIVER FLOODING CONTINUES ON THE PEARL RIVER
GALE WARNING AND SMALL CRAFT ADVISORY
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 45 52 38 60 / 80 30 0 0
BTR 47 56 38 64 / 70 20 0 0
ASD 49 56 42 62 / 80 10 0 0
MSY 49 57 44 63 / 70 10 0 0
GPT 50 57 43 62 / 80 10 0 0
PQL 52 57 42 61 / 80 20 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR LAZ034>037-039-040-
046>050-056>072.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR GMZ530-532-
534-536-538-550-552-555-557-570-572-575-577.
SMALL CRAFT ADVISORY FROM NOON WEDNESDAY TO MIDNIGHT CST
WEDNESDAY NIGHT FOR GMZ530-532-534-536-538-550-552-555-557-
570-572-575-577.
GALE WARNING UNTIL NOON CST WEDNESDAY FOR GMZ530-532-534-536-538-
550-552-555-557-570-572-575-577.
MS...WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR MSZ068>071-077-
080>082.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR GMZ532-534-
536-538-550-552-555-557-570-572-575-577.
SMALL CRAFT ADVISORY FROM NOON WEDNESDAY TO MIDNIGHT CST
WEDNESDAY NIGHT FOR GMZ532-534-536-538-550-552-555-557-570-
572-575-577.
GALE WARNING UNTIL NOON CST WEDNESDAY FOR GMZ532-534-536-538-550-
552-555-557-570-572-575-577.
&&Hazardous weather outlook, Feb 23, 11:23 AM CST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1123 AM CST TUE FEB 23 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-240530- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1123 AM CST TUE FEB 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A VERY POTENT SYSTEM WILL PUSH THROUGH THE REGION TODAY AND TONIGHT. A MODERATE RISK HAS BEEN ISSUED FOR MUCH OF THE OUTLOOK AREA WHILE THE REMAINDER IS UNDER AN ENHANCED RISK FOR SEVERE STORMS. THE LOCATION WITH THE GREATEST RISK FOR SEVERE WEATHER WILL BE ALONG AND NORTH OF THE I-10 CORRIDOR. THE INGREDIENTS WILL BE IN PLACE FOR ALL MODES OF SEVERE WEATHER INCLUDING TORNADOES AND A FEW MAYBE BE STRONG. DAMAGING WIND GUSTS IN EXCESS OF 80 MPH ARE POSSIBLE AS WELL. THE MAIN TIMING FOR SEVERE STORMS APPEARS TO BE DURING THE AFTERNOON AND EVENING HOURS. A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE FORECAST AREA FROM MID MORNING TUESDAY THROUGH TUESDAY NIGHT. SMALL CRAFT ADVISORY AND GALE WARNING PRODUCTS HAVE BEEN ISSUED FOR THE TODAY THROUGH TONIGHT. PLEASE SEE THOSE PRODUCTS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SMALL CRAFT ADVISORY WILL CONTINUE FOR THE COASTAL WATERS WEDNESDAY AND THROUGH WEDNESDAY NIGHT POSSIBLY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER WILL LIKELY BE NEEDED TODAY AND TONIGHT IN SUPPORT OF SEVERE WEATHER OPERATIONS.
In the hours before
Local storm report, Feb 23, 1:08 PM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
108 PM CST TUE FEB 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TORNADO 3 ENE LIVINGSTON 30.52N 90.70W
02/23/2016 LIVINGSTON LA TRAINED SPOTTER
LARGE DELIVERY TRUCK FLIPPED ON ITS SIDE NEAR HIGHWAY
1036 NEAR CHARLES HOLDEN ROAD.
&&
ANSORGESpecial weather statement, Feb 23, 2:18 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
218 PM CST TUE FEB 23 2016
MSZ071-232045-
WALTHALL MS-
218 PM CST TUE FEB 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WALTHALL COUNTY UNTIL 245
PM CST...
AT 217 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SANDY HOOK TO 7 MILES
SOUTHWEST OF DEXTER...AND MOVING NORTH AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TYLERTOWN AND DEXTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NEW ORLEANS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR SOUTHEASTERN
LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 PM CST FOR SOUTHEASTERN LOUISIANA AND SOUTHERN
MISSISSIPPI.
LAT...LON 3133 9004 3118 9003 3117 9001 3114 9001
3113 8994 3107 8992 3108 8984 3101 8984
3100 8988 3100 9017 3133 9007 3133 9005
3134 9005
TIME...MOT...LOC 2017Z 201DEG 36KT 3106 8988 3100 9009Special weather statement, Feb 23, 2:21 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
221 PM CST TUE FEB 23 2016
MSZ068-069-232100-
AMITE MS-WILKINSON MS-
221 PM CST TUE FEB 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN AMITE AND EASTERN
WILKINSON COUNTIES UNTIL 300 PM CST...
AT 221 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF WOODVILLE...OR 13 MILES NORTH OF JACKSON...MOVING
NORTH AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CENTREVILLE...WOODVILLE...GLOSTER AND CROSBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NEW ORLEANS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR SOUTHERN
MISSISSIPPI.
LAT...LON 3135 9115 3132 9112 3133 9107 3134 9107
3133 9106 3133 9103 3135 9102 3134 9099
3135 9098 3135 9090 3100 9110 3100 9133
3101 9133 3135 9121
TIME...MOT...LOC 2021Z 200DEG 33KT 3103 9121Special weather statement, Feb 23, 2:46 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
246 PM CST TUE FEB 23 2016
LAZ039-040-071-072-MSZ071-232130-
SOUTHERN TANGIPAHOA LA-NORTHERN TANGIPAHOA LA-WASHINGTON LA-
ST. TAMMANY LA-WALTHALL MS-
246 PM CST TUE FEB 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WASHINGTON...NORTHWESTERN
ST. TAMMANY...CENTRAL TANGIPAHOA PARISHES IN SOUTHEASTERN LOUISIANA
AND SOUTH CENTRAL WALTHALL COUNTIES UNTIL 330 PM CST...
AT 245 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR AMITE TO NEAR
NATALBANY TO NEAR PONCHATOULA...AND MOVING NORTHEAST AT 45 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HAMMOND...FRANKLINTON...PONCHATOULA...FOLSOM...ROBERT...WILMER...ENON
AND NATALBANY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NEW ORLEANS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR SOUTHEASTERN
LOUISIANA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CST
FOR SOUTHEASTERN LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3087 9001 3062 9005 3036 9049 3053 9046
3072 9048 3113 9004
TIME...MOT...LOC 2045Z 229DEG 38KT 3069 9042 3058 9041 3047 9043Special weather statement, Feb 23, 3:19 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
319 PM CST TUE FEB 23 2016
LAZ039-040-072-MSZ077-232200-
SOUTHERN TANGIPAHOA LA-WASHINGTON LA-ST. TAMMANY LA-PEARL RIVER MS-
319 PM CST TUE FEB 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WASHINGTON...
NORTHWESTERN ST. TAMMANY...SOUTHEASTERN TANGIPAHOA PARISHES IN
SOUTHEASTERN LOUISIANA AND PEARL RIVER COUNTIES UNTIL 400 PM CST...
AT 318 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR COVINGTON TO NEAR
MADISONVILLE TO 9 MILES SOUTHEAST OF PONCHATOULA...AND MOVING
NORTHEAST AT 70 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PICAYUNE...COVINGTON...POPLARVILLE...ABITA SPRINGS...MADISONVILLE...
SUN...BUSH AND MCNEIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NEW ORLEANS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST FOR SOUTHEASTERN
LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3079 8934 3065 8946 3065 8955 3052 8956
3036 9009 3039 9020 3030 9030 3029 9041
3040 9028 3059 9015 3099 8934
TIME...MOT...LOC 2118Z 242DEG 61KT 3056 9012 3044 9021 3034 9033Local storm report, Feb 23, 3:40 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
340 PM CST TUE FEB 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG WHITE CASTLE 30.16N 91.15W
02/23/2016 IBERVILLE LA EMERGENCY MNGR
POSSIBLE TORNADO DAMAGE ON HIGHWAY 405 IN WHITE CASTLE.
POWER POLES DOWNED AND ROOF DAMAGE.
&&
MEFFERSOThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 10:33 AM CST | Special Marine Warning | LIX | 57 min | |
| Feb 23, 10:43 AM CST | Tornado Warning | LIX | Saint Charles | 32 min |
| Feb 23, 11:11 AM CST | Tornado Warning | LIX | Saint Charles, Saint John the Baptist | 19 min |
| Feb 23, 11:13 AM CST | Tornado Warning | LIX | Jefferson | 17 min |
| Feb 23, 11:16 AM CST | Special Marine Warning | LIX | 59 min | |
| Feb 23, 11:31 AM CST | Special Weather Statement | LIX | Lafourche, Terrebonne | 44 min |
| Feb 23, 11:45 AM CST | Tornado Warning | LIX | Ascension, East Baton Rouge, Iberville | 30 min |
| Feb 23, 11:58 AM CST | Tornado Warning | LIX | Saint Tammany | 32 min |
| Feb 23, 12:11 PM CST | Tornado Warning | LIX | Ascension, East Baton Rouge, Livingston | 34 min |
| Feb 23, 12:26 PM CST | Tornado Warning | LIX | Saint Tammany | 34 min |
| Feb 23, 12:40 PM CST | Tornado Warning | LIX | Livingston, Saint Helena, Tangipahoa | 35 min |
| Feb 23, 12:58 PM CST | Special Marine Warning | LIX | 62 min | |
| Feb 23, 12:59 PM CST | Tornado Warning | LIX | Saint Tammany | 31 min |
| Feb 23, 1:03 PM CST | Tornado Warning | LIX | Ascension, Livingston, Saint James, Saint John the Baptist | 27 min |
| Feb 23, 1:11 PM CST | Tornado Warning | LIX | Saint Helena, Tangipahoa | 34 min |
| Feb 23, 1:14 PM CST | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Iberville, Saint James | 46 min |
| Feb 23, 1:30 PM CST | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Iberville, Livingston, Saint James, Saint John the Baptist | 30 min |
| Feb 23, 1:51 PM CST | Tornado Warning | LIX | Washington | 24 min |
| Feb 23, 1:58 PM CST | Areal Flood Advisory | LIX | Ascension, Assumption, East Baton Rouge, Iberville, Livingston, Saint James | 4 hr |
| Feb 23, 2:24 PM CST | Special Marine Warning | LIX | 51 min | |
| Feb 23, 2:35 PM CST | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint James, Saint John the Baptist, Tangipahoa | 25 min |
| Feb 23, 2:46 PM CST | Special Weather Statement | LIX | Tangipahoa, Washington | 44 min |
| Feb 23, 3:00 PM CST | Special Marine Warning | LIX | 45 min | |
| Feb 23, 3:03 PM CST | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Iberville, Lafourche, Saint James | 27 min |
| Feb 23, 3:06 PM CST | Special Marine Warning | LIX | 24 min | |
| Feb 23, 3:11 PM CST | Tornado Warning | LIX | Ascension, East Baton Rouge, Iberville | 18 min |
| Feb 23, 3:19 PM CST | Special Weather Statement | LIX | Saint Tammany | 41 min |
| Feb 23, 3:19 PM CST | Tornado Warning | LIX | Ascension, Assumption, Iberville, Saint James | 26 min |
| Feb 23, 3:27 PM CST | Tornado Warning | LIX | Plaquemines | 48 min |
| Feb 23, 3:38 PM CST | Special Marine Warning | LIX | 37 min | |
| Feb 23, 3:38 PM CST | Tornado Warning | LIX | Ascension, Livingston, Saint James, Saint John the Baptist | 37 min |
| Feb 23, 3:44 PM CST | Special Marine Warning | LIX | 61 min | |
| Feb 23, 3:48 PM CST | Special Marine Warning | LIX | 57 min | |
| Feb 23, 4:01 PM CST | Tornado Warning | LIX | Saint John the Baptist, Saint Tammany, Tangipahoa | 29 min |
| Feb 23, 4:04 PM CST | Special Marine Warning | LIX | 41 min | |
| Feb 23, 4:27 PM CST | Tornado Warning | LIX | Saint Tammany, Tangipahoa | 33 min |
| Feb 23, 4:34 PM CST | Tornado Warning | LIX | Saint John the Baptist | 26 min |
| Feb 23, 4:37 PM CST | Special Marine Warning | LIX | 38 min | |
| Feb 23, 4:42 PM CST | Special Marine Warning | LIX | 48 min | |
| Feb 23, 4:44 PM CST | Special Marine Warning | LIX | 46 min | |
| Feb 23, 4:48 PM CST | Tornado Warning | LIX | Saint Tammany | 27 min |
| Feb 23, 5:09 PM CST | Tornado Warning | LIX | Saint Tammany | 36 min |
| Feb 23, 5:13 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 47 min |
| Feb 23, 5:42 PM CST | Tornado Warning | LIX | Saint Tammany | 33 min |
| Feb 23, 5:54 PM CST | Special Marine Warning | LIX | 66 min | |
| Feb 23, 1:30 PM CST | Severe Thunderstorm Warning | LIX | Pearl River | 45 min |
| Feb 23, 2:18 PM CST | Special Weather Statement | LIX | Walthall | 27 min |
| Feb 23, 2:21 PM CST | Special Weather Statement | LIX | Wilkinson | 39 min |
| Feb 23, 3:52 PM CST | Tornado Warning | LIX | Pearl River | 8 min |
| Feb 23, 3:54 PM CST | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 36 min |
| Feb 23, 3:56 PM CST | Tornado Warning | LIX | Pearl River | 17 min |
| Feb 23, 4:15 PM CST | Severe Thunderstorm Warning | LIX | Pearl River | 30 min |
| Feb 23, 5:50 PM CST | Tornado Warning | LIX | Jackson | 25 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.